MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 PINNACLE DM LINER 62_53; JRN : HIP ACETABULAR LINERS

DEPUY IRELAND - 3015516266 PINNACLE DM LINER 62_53; JRN : HIP ACETABULAR LINERS
Model Number 1218-62-053
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Fatigue (1849); Pain (1994); Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient had a revision left hip with removal of acetabular cup, screws x5, and placement of competitor cup and screws x4, along with depuy femoral head.Prior to surgery, the patient was experiencing instability.During the procedure, the surgeon observed weakness of the gluteus maximus muscle.The dual mobility head was revised, along with the liner.Doi: (b)(6) 2022; dor: (b)(6) 2023; left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: lawyer.Follow-up is being conducted to obtain legal contact information.If/when the contact information is received, a supplemental med watch report will be submitted.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records were received: doe: (b)(6) 2022: patient presents with pain and feelings of instability in her left hip.X rays identify a well-fixed and stable tha.Patient is treated with physical therapy and oral medication.Doe (b)(6) 2022: patient received a closed reduction of the left hip to treat a dislocation after a slip and fall while feeding her cat.The procedure was completed without complications.The patient is prescribed additional physical therapy.Patient continued to experience pain and instability after physical therapy and on 03 february 2023, the patient was referred for revision to treat the instability and pain secondary to dislocation of the left hip following a fall.(b)(6) 2023: patient received a left hip revision to treat instability and pain secondary to a dislocation after a fall.The femoral stem was stable and retained.The cup, screws, and dual mobility head/liner were revised and replaced with competitor products.The procedure was completed without complications.The dislocation treated with closed reduction and the revision to treat instability are continuations of the same event.Doi: (b)(6) 2023.Doe: (b)(6) 2022.Dor: (b)(6) 2023.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary
=
> on (b)(6) 2023, the patient had a revision left hip with removal of acetabular cup, screws x5, and placement of competitor cup and screws x4, along with depuy femoral head.Prior to surgery, the patient was experiencing instability.During the procedure, the surgeon observed weakness of the gluteus maximus muscle.The dual mobility head was revised, along with the liner.The product was not returned to depuy synthes, however photos were provided for review.The x-ray investigation revealed that the there is evidence that the femoral head has dislocated from the liner, since it is evident that the head is having an unintended contact with the outer edge of the cup.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinnacle dm liner 62_53 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.H11 additional narrative: corrected: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
PINNACLE DM LINER 62_53
Common Device Name
JRN : HIP ACETABULAR LINERS
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17266341
Report Number1818910-2023-13633
Device Sequence Number6058469
Product Code LPH
UDI-Device Identifier10603295520320
UDI-Public10603295520320
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1218-62-053
Device Catalogue Number121862053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/07/2023
07/27/2023
07/15/2024
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date07/25/2023
07/28/2023
07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI MENTUM PFRK PE LINER 28 53; DELTA CER HEAD 12/14 28MM +1.5; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX35MM; PINN CAN BONE SCREW 6.5MMX50MM; UNKNOWN HIP ACETABULAR CUP; UNKNOWN SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale